MAUDE Adverse Event Report: ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 30IN USP4-0; SUTURE, NONABSORBABLE, SILK
Catalog Number K942H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Investigation summary: it was reported needle pull off.An empty opened overwrap, a paper lid, a winding former, a detached needle, a suture piece and six unopened samples of product code k942, lot # lgp500 were returned for analysis.During the visual inspection of needle, the swage and attachment area were noted to be as expected.The barrel hole was examined under 20x magnification and remnant suture were noted.The suture end is severely cut (damaged), resulting in a clip off defect.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of sample received, the assignable cause of the needle pull off suggests a clip off defect.In the visual inspection of six unopened samples, no defects were found on the packages.The samples were opened and the swage and attachment area were as expected.However, chipping defect was noted; since, suture is swaged excessively at the end of a channel/barrel causing some degree of suture damage.The suture was dispensed without problems and examined along of the strand and no defects were observed.Functional test was performed on the samples and the pull force met the requirements.Per the condition of the six representatives samples, the assignable cause of the needle pull off was caused by chipping defect.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on 06/27/2018 and suture was used.During the procedure, the needle pulled off from the thread, tearing the mucous membrane.No medical or surgical intervention was necessary.There were no adverse patient consequences reported.

Brand Name
SILK BLK 30IN USP4-0
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8133214
Report Number2210968-2018-77524
Device Sequence Number138254
Product Code GAP
UDI-Device Identifier10705031100770
UDI-Public10705031100770
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberK942H
Device Lot NumberLGP500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date12/05/2018
Patient Sequence Number1